Alert archive / Tennessee / Wind Advisories in 2020
Wind Advisory 6, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 5, 2020, 2:42 PM EST for 8 counties in Tennessee. It took effect at Feb 5, 2020, 7:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2020, 2:42 PM EST (19:42 UTC)
- In effect from
- Feb 5, 2020, 7:00 PM EST
- Expired
- Feb 6, 2020, 9:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805 WWUS74 KMRX 051942 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 242 PM EST Wed Feb 5 2020 TNZ018-041-043-045-047-072-074-087-060400- /O.NEW.KMRX.WI.Y.0006.200206T0000Z-200206T1400Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 242 PM EST Wed Feb 5 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of east Tennessee. * WHEN...From 7 PM this evening to 9 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. Use extra caution when driving, especially if operating a high profile vehicle. && $$
1 follow-up statement
616 WWUS74 KMRX 060301 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1001 PM EST Wed Feb 5 2020 TNZ018-041-043-045-047-072-074-087-061400- /O.CON.KMRX.WI.Y.0006.000000T0000Z-200206T1400Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1001 PM EST Wed Feb 5 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...East Tennessee mountains generally above 3000 feet. * WHEN...Through 9 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. Use extra caution when driving, especially if operating a high profile vehicle. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 5, 12:47 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 5, 12:47 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1247 PM EST Wed Feb 5 2020
.UPDATE...
FOR 18Z AVIATION.
&&
.DISCUSSION...
A nearly stationary front lies across the forecast area late this
morning with a large area of rain along and south of the
boundary. The heaviest rain was falling across the southern
sections of the area with thunderstorms developing across extreme
northeast MS and northern AL at this time. The frontal boundary
has moved little in the past few hours and will likely begin to
shift back north early this afternoon. Showers are expected to
continue across the southern areas the next few hours with
possible embedded thunderstorms but then shift north this
afternoon as the lower level flow becomes southerly and as a low
pressure area develops along the front over the southern MS
Valley and moves northeast.
Some localized flooding could occur this afternoon where pockets
of heavy rain fall but heavy rain threat and flooding will be
increasing tonight as ground becomes saturated. Also elevated
instability later today and tonight and strong low level winds
could produce a few strong storms across southern plateau and
southern valley counties. Temperatures have warmed into the lower
to mid 60s south and 50s elsewhere except upper 40s NW corner in
Scott County north of the boundary. Have raised most highs a few
degrees this afternoon as front lifts north. But this will depend
on precipitation coverage. Chattanooga area could see 70
especially as front shifts north and expected brief decrease in
precipitation later today. Winds expected to increase late this
afternoon and tonight from south to southwest so will likely issue
wind advisory for higher elevations tonight with strong low level
jet setting up. Updated forecast sent.
TD
&&
.AVIATION...
18Z TAF DISCUSSION.
Showers are spreading northeast across east Tennessee with a few
thunderstorms over southeast Tennessee. Low visibilities due to
rain and up and down ceilings will continue next 24 hours. Timing
the lower ceilings and visibities is difficult, so will cover
with TEMPOs early this afternoon. Chance of thunder at CHA early
then expect the rain to taper off south and a southerly donwslope
wind may keep cigs higher at TYS and TRI. Another round of heavy
to moderate rain moves in this evening, bringing MVFR to LIFR
conditions again, along with some potential for thunderstorms at
CHA and TYS so have Prob 30 group then.
TD
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch from 7 PM EST this evening through late
Thursday night for Cherokee-Clay.
TN...Flash Flood Watch from 7 PM EST /6 PM CST/ this evening through
late Thursday night for Anderson-Bledsoe-Blount Smoky
Mountains-Bradley-Campbell-Claiborne-Cocke Smoky Mountains-
East Polk-Grainger-Hamblen-Hamilton-Hancock-Hawkins-
Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-
North Sevier-Northwest Blount-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott-
Sequatchie-Sevier Smoky Mountains-Southeast Carter-
Southeast Greene-Southeast Monroe-Sullivan-Unicoi-Union-
Washington-West Polk.
VA...Flash Flood Watch from 7 PM EST this evening through late
Thursday night for Lee-Russell-Scott-Washington-Wise.
&&Hazardous weather outlook, Feb 5, 4:11 AM EST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 411 AM EST Wed Feb 5 2020 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-060915- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 411 AM EST Wed Feb 5 2020 /311 AM CST Wed Feb 5 2020/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Periods of heavy rain are expected starting today and continuing through Thursday. Today's rainfall will create favorable conditions for flash flooding with another round of heavy rain tonight and Thursday. Showers and thunderstorms that repeatedly track over the same areas could result in flash flooding of creeks and streams tonight and Thursday. Rainfall totals of 2 to 4 inches are expected across the area with locally higher amounts possible. Isolated strong to severe storms with damaging wind gusts will also be possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The potential for heavy rain and flooding will continue through Thursday evening. Thursday night rain will change to snow across the higher elevations. The eastern TN mountains could see 1 to 2 inches of snow by Friday afternoon above 4000 to 5000 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight.
In the hours before
Special weather statement, Feb 5, 12:19 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Morristown TN
1219 PM EST Wed Feb 5 2020
TNZ098-099-051800-
Marion TN-Hamilton TN-
1219 PM EST Wed Feb 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION AND
SOUTHWESTERN HAMILTON COUNTIES UNTIL 100 PM EST/NOON CST/...
At 1218 PM EST/1118 AM CST/, Doppler radar was tracking a strong
thunderstorm near Trenton, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chattanooga, Soddy-Daisy, Signal Mountain, Rossville, Walden,
Lakesite, Ridgeside, Fairmount, Harrison and Red Bank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3498 8560 3500 8562 3515 8540 3516 8539
3515 8539 3519 8535 3527 8524 3518 8509
3502 8504 3498 8516
TIME...MOT...LOC 1718Z 239DEG 30KT 3497 8552
CDGSpecial weather statement, Feb 5, 12:50 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Morristown TN
1250 PM EST Wed Feb 5 2020
TNZ099-100-051815-
Bradley TN-Hamilton TN-
1250 PM EST Wed Feb 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY AND SOUTHEASTERN HAMILTON
COUNTIES UNTIL 115 PM EST...
At 1250 PM EST, Doppler radar was tracking a strong thunderstorm
near Harrison, or 11 miles east of Chattanooga, moving northeast at
45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Chattanooga, Cleveland, Lakesite, Charleston, South Cleveland,
Harrison, East Cleveland, Wildwood Lake, Collegedale and Calhoun.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8509 3515 8520 3531 8497 3529 8495
3530 8494 3529 8493 3533 8489 3536 8488
3533 8482 3533 8481 3529 8475 3529 8472
3528 8475 3525 8473 3526 8470 3523 8471
3523 8470 3517 8470 3505 8475
TIME...MOT...LOC 1750Z 240DEG 45KT 3512 8506
CDGSpecial weather statement, Feb 5, 1:12 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Morristown TN
112 PM EST Wed Feb 5 2020
TNZ085>087-101-051900-
West Polk TN-Northwest Monroe TN-Southeast Monroe TN-McMinn TN-
112 PM EST Wed Feb 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN POLK...SOUTHERN MCMINN
AND MONROE COUNTIES UNTIL 200 PM EST...
At 112 PM EST, Doppler radar was tracking a strong thunderstorm near
Charleston, or 8 miles north of Benton, moving northeast at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Athens, Madisonville, Benton, Etowah, Englewood, Vonore, Greenback,
Tellico Plains, Niota and Calhoun.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3525 8470 3526 8474 3529 8473 3533 8483
3566 8431 3564 8425 3562 8425 3562 8419
3559 8411 3554 8409 3556 8400 3551 8401
3549 8399 3550 8398 3549 8394 3541 8402
3537 8401 3533 8403 3516 8458 3515 8471
TIME...MOT...LOC 1812Z 241DEG 58KT 3530 8469
CDGThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 6:40 AM EST | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 3 hr |
| Feb 5, 9:25 AM EST | Areal Flood Advisory | MRX | Marion, Sequatchie | 3 hr |
| Feb 5, 10:31 AM EST | Areal Flood Advisory | MRX | Blount, Loudon, McMinn, Monroe | 3 hr |
| Feb 5, 12:19 PM EST | Special Weather Statement | MRX | Hamilton | 41 min |
| Feb 5, 12:50 PM EST | Special Weather Statement | MRX | Bradley | 25 min |
| Feb 5, 1:12 PM EST | Special Weather Statement | MRX | McMinn, Monroe | 48 min |
| Feb 5, 1:47 PM EST | Flash Flood Warning | MRX | Hamilton, Marion | 3 hr |
| Feb 5, 2:05 PM EST | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Loudon, McMinn, Meigs, Rhea and 1 more | 3 hr |
| Feb 5, 2:12 PM EST | Areal Flood Advisory | MRX | Blount, Loudon, Monroe, Sevier | 3 hr |
| Feb 5, 3:18 PM EST | Special Weather Statement | MRX | Bledsoe, Rhea, Sequatchie | 57 min |
| Feb 5, 3:28 PM EST | River Flood Warning | MRX | Bledsoe, Marion, Sequatchie | 4 days |
| Feb 5, 4:29 PM EST | River Flood Advisory | MRX | Morgan, Roane | 36 hr |
| Feb 5, 4:31 PM EST | Areal Flood Advisory | MRX | Hawkins | 3 hr |
| Feb 5, 4:44 PM EST | River Flood Warning | MRX | Cocke | 60 hr |
| Feb 5, 5:18 PM EST | Areal Flood Warning | MRX | Blount, Bradley, Jefferson, Loudon, McMinn, Monroe and 2 more | 27 hr |
Nearby
Wind Advisories in Tennessee, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.